Hail, Chicot
- When
- June 4, 7:16 AM CST
- Where
- Chicot County, 1.35 mi ESE of Gum Corner
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.160, -91.260
Dime to quarter size hail fell on the north side of Eudora.
Abundant moisture, daytime heating and the effects of an upper level system moving across the region resulted in some showers and thunderstorms. Some of these thunderstorms became strong to severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Abundant moisture, daytime heating and the effects of an upper level system moving across the region resulted in some showers and thunderstorms. Some of these thunderstorms became strong to severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 4, 5:21 AM CST, 1 hour 55 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 621 AM CDT Thu Jun 4 2020 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: Both the patchy fog and low stratus will begin eroding after sunrise this morning. VFR categories are expected to prevail at sites through the afternoon. However, scattered convection will yet again plague the area from mid-afternoon through early this evening. This will result in periodic degradation of both ceilings and visibilities at sites where it's observed on-station. Isolated severe storms will be possible across the Highway 82 corridor this afternoon and early evening. Damaging wind gusts and hail to the size of quarters will be possible with these storms, in addition to frequent lightning strikes and heavy downpours. Winds will increase to between 5-10 knots from the southwest late this morning, into the afternoon. /19/ && .DISCUSSION... Today and Tonight...High pressure east of the region, and the resulting southwest flow at the surface and in the low levels, will maintain ample moisture across the CWA again today. With the shortwave axis now east of the forecast area, northwest flow in the mid and upper levels of the atmosphere now resides over the region. A disturbance embedded in this northwest flow aloft, is advertised to drop southeast into northern portions of the CWA this afternoon. This will result in a complex of showers and storms traversing the region from mid-afternoon through early this evening. Isolated severe storms will also be possible during this time, especially across the Highway 82 corridor. Damaging wind gusts and hail to the size of quarters will be possible with these storms. As this complex approaches the Interstate 20 corridor and points further south from late afternoon into early this evening, it's expected to gradually weaken. Heavy rainfall will also be possible with this activity, which could result in the ponding of water on roads, as well as in low-lying and poor drainage areas. Otherwise for today, warm humid conditions persist with highs in the mid 80s to around 90. While most of the convection will again come to an end during the early evening, some isolated showers could linger during the overnight hours. Lows tonight will range from the upper 60s to middle 70s. /19/ Friday through Next Wednesday...The main focus of the long-term forecast will be Tropical Storm Cristobal. The ArkLaMiss will begin seeing impacts(which are still uncertain at this time) beginning Saturday. We can expect more common diurnal afternoon showers/storms on Friday as a more subtle shortwave sweep across to our north. Temperatures will be rather warm starting Friday and lasting through the weekend. Most areas will see highs in the low 90s and upper 80s and because of an increase of southerly moisture, humidity values will make it feel warmer. Tropical Storm Cristobal is expected to begin moving northward approaching the U.S. Gulf Coast Sunday. The NHC official forecast currently brings Cristobal onshore along the Central LA coast line early Monday morning. Models hint at Cristobal slowing down in speed slightly. This will depend on how timely a mid-level ridge that will build over the mid-west and eastern half of the CONUS. This ridge will have a bit of influence when it comes to Cristobal's steering motion. If models are correct, there could be some possibility of flash flooding for our region. It is still to early to tell exactly what every impact will be and the intensity of the storm once it reaches US territory, but we can expect rainy weather through at least next Tuesday. We continue to stress the fact of making sure everyone has a plan in place regardless of Tropical Storm Cristobal's track, as we know things can change from day to day. We will also continue to update and monitor this storm closely. /JNE/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 89 71 90 71 / 59 14 42 9 Meridian 88 70 91 69 / 60 17 44 12 Vicksburg 90 73 92 73 / 53 14 34 7 Hattiesburg 88 69 90 69 / 53 22 44 9 Natchez 90 70 90 71 / 43 21 30 7 Greenville 89 73 92 74 / 74 14 29 10 Greenwood 90 73 91 72 / 75 15 37 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 19
Hazardous Weather Outlook National Weather Service Jackson MS 416 AM CDT Thu Jun 4 2020 ARZ074-075-MSZ018-019-025>034-042015- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington- 416 AM CDT Thu Jun 4 2020 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Isolated severe thunderstorms are possible this afternoon and early evening. Some thunderstorms could produce damaging wind gusts and hail up to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. LAZ007>009-015-016-023>026-MSZ035>066-072>074-042015- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Humphreys-Holmes-Attala- Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 416 AM CDT Thu Jun 4 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
The Jackson/Brandon,MS radar (KDGX), 154 km away, was scanning. The volume nearest the first event began at 13:15 UTC.
1 hail. Local standard time, as filed.
Dime to quarter size hail fell on the north side of Eudora.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2020Every state in 2020This day in weather historyWarnings in Arkansas, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 904583.